Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS Dodge City, KS

May 8, 2006Finney County, Gray County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2006, 7:56 PM CDT for Finney County, Gray County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2006, 7:56 PM CDT (00:56 UTC)
Expired
May 8, 2006, 8:34 PM CDT
In force
38 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

Counties Finney County, KS, Gray County, KS

The radar

The Dodge City radar (KDDC), 66 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 8:00 PM CDTHAIL 0.752 Nnw Garden City, KS
May 8, 8:25 PM CDTHAIL 0.881 W Kalvesta, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 4:23 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1332 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 090057
SVRDDC
KSC055-069-090145-
/O.NEW.KDDC.SV.W.0048.060509T0056Z-060509T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
756 PM CDT MON MAY 8 2006

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FINNEY COUNTY IN SOUTHWEST KANSAS.
  NORTHWESTERN GRAY COUNTY IN SOUTHWEST KANSAS.

* UNTIL 845 PM CDT

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL OF 
  TENNIS BALL SIZE OR LAGER.  THIS STORM WAS LOCATED OVER GARDEN CITY...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF SOUTHERN FINNEY COUNTY...
  RURAL RESIDENCES OF NORTHWESTERN GRAY COUNTY...
  GARDEN CITY...
  PIERCEVILLE...
  CHARLESTON...
  INGALLS...
  KALVESTA...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 63 AND 67.

THIS INCLUDES HIGHWAY 50 BETWEEN MILE MARKERS 70 AND 98.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3810 10084 3791 10095 3763 10049 3808 10024

$$

UMSCHEID
5 follow-up statements
000 
WWUS53 KDDC 090106
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT MON MAY 8 2006

KSC055-069-090145-
/O.CON.KDDC.SV.W.0048.000000T0000Z-060509T0145Z/
FINNEY KS-GRAY KS-
806 PM CDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN GRAY AND SOUTHERN FINNEY COUNTIES...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GARDEN CITY...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF SOUTHERN FINNEY COUNTY...
  RURAL AREAS OF NORTHWESTERN GRAY COUNTY...
  GARDEN CITY...
  PIERCEVILLE...
  CHARLESTON...
  INGALLS...

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KALVESTA.

THIS INCLUDES HIGHWAY 50 BETWEEN MILE MARKERS 70 AND 98.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3810 10084 3791 10095 3763 10049 3808 10024

$$

LACY
000 
WWUS53 KDDC 090114
SVSDDC

FSEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
814 PM CDT MON MAY 8 2006

KSC055-069-090145-
/O.CON.KDDC.SV.W.0048.000000T0000Z-060509T0145Z/
FINNEY KS-GRAY KS-
814 PM CDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN GRAY AND SOUTHERN FINNEY COUNTIES...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES EAST OF GARDEN CITY...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF SOUTHERN FINNEY COUNTY...
  RURAL AREAS OF NORTHWESTERN GRAY COUNTY...
  GARDEN CITY...
  PIERCEVILLE...
  CHARLESTON...
  INGALLS...

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KALVESTA

THIS INCLUDES HIGHWAY 50 BETWEEN MILE MARKERS 70 AND 98.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3810 10084 3791 10095 3763 10049 3808 10024

$$

LACY
000 
WWUS53 KDDC 090129
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
828 PM CDT MON MAY 8 2006

KSC055-090138-
/O.CAN.KDDC.SV.W.0048.000000T0000Z-060509T0145Z/
FINNEY KS-
828 PM CDT MON MAY 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR FINNEY COUNTY IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF FINNEY COUNTY...
  PIERCEVILLE...
  KALVESTA...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3799 10030 3799 10030 3797 10030 3789 10035
      3787 10035 3780 10041 3764 10049 3774 10065
      3799 10065

$$

KSC069-090145-
/O.CON.KDDC.SV.W.0048.000000T0000Z-060509T0145Z/
GRAY KS-
828 PM CDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN GRAY COUNTY...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 8 MILES NORTHWEST OF CHARLESTON...OR ABOUT 13 MILES EAST OF 
GARDEN CITY...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF NORTHWESTERN GRAY COUNTY...
  CHARLESTON...
  INGALLS...

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS INCLUDES HIGHWAY 50 BETWEEN MILE MARKERS 84 AND 98.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3799 10030 3799 10030 3797 10030 3789 10035
      3787 10035 3780 10041 3764 10049 3774 10065
      3799 10065

$$

LACY
000 
WWUS53 KDDC 090130 CCA
SVSDDC

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
828 PM CDT MON MAY 8 2006

KSC055-090138-
/O.CAN.KDDC.SV.W.0048.000000T0000Z-060509T0145Z/
FINNEY KS-
828 PM CDT MON MAY 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FINNEY COUNTY IS 
CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF FINNEY COUNTY...
  PIERCEVILLE...
  KALVESTA...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3799 10030 3799 10030 3797 10030 3789 10035
      3787 10035 3780 10041 3764 10049 3774 10065
      3799 10065

$$

KSC069-090145-
/O.CON.KDDC.SV.W.0048.000000T0000Z-060509T0145Z/
GRAY KS-
828 PM CDT MON MAY 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN GRAY COUNTY...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 8 MILES NORTHWEST OF CHARLESTON...OR ABOUT 13 MILES EAST OF 
GARDEN CITY...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF NORTHWESTERN GRAY COUNTY...
  CHARLESTON...
  INGALLS...

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS INCLUDES HIGHWAY 50 BETWEEN MILE MARKERS 84 AND 98.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3799 10030 3799 10030 3797 10030 3789 10035
      3787 10035 3780 10041 3764 10049 3774 10065
      3799 10065

$$

LACY
000 
WWUS53 KDDC 090134
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
834 PM CDT MON MAY 8 2006

KSC069-090144-
/O.CAN.KDDC.SV.W.0048.000000T0000Z-060509T0145Z/
GRAY KS-
834 PM CDT MON MAY 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
SEVERE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3799 10030 3799 10030 3797 10030 3789 10035
      3787 10035 3780 10041 3764 10049 3774 10065
      3799 10065

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:23 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, May 8, 3:23 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
323 PM CDT MON MAY 8 2006

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CHALLENGES WILL BE TSTORM CHANCES THRU TUESDAY NIGHT.

THE SURFACE MAP THIS AFTERNOON SHOWS A WEAK LEE TROF/DRYLINE OVER
FAR WESTERN KANSAS INTERSECTING WITH A COLD FRONT OVER THE
NORTHWEST PART OF THE STATE. WITH THE BEST CONVERGENCE LOCATED
THERE, SOME STORMS HAVE BEGUN TO POP. THE THETA-E RIDGE EXTENDS
FROM THE EASTERN OK PANHANDLE NORTHEAST TO HAYS. AS THIS AND OTHER
ACTIVITY THAT MAY DEVELOP ALONG THE LEE TROF AND COLD FRONT MOVES
EAST INTO THE INSTABILITY SOME SEVERE THUNDERSTORMS WILL LIKELY
ERUPT. THERE IS ENUF SHEAR GIVEN THE 2000-3000 JOULES OF CAPE TO
PROMOTE SUPERCELL STRUCTURES EARLY ON, WITH ACTIVITY LIKELY
CONGEALING INTO AN MCS DURING THE EVENING ACROSS CENTRAL KS.
TORNADO THREAT LOOKS MINIMAL GIVEN THE WEAK 0-1KM SHEAR. THE SHEAR
MAY INCREASE AS THE EVENING PROGRESSES HOWEVER AS THE LLJ
STRENGTHENS IF THE STORMS CAN STAY DISCRETE.

THE COLD FRONT SHOULD CONTINUE SOUTH OVERNIGHT AS THE MCS MOVES
EAST ACROSS THE REMAINDER OF THE STATE. BY TUESDAY AFTERNOON THE
FRONT SHOULD BE LOCATED FROM SE COLORADO ACROSS THE OK/TX
PANHANDLES INTO NORTHERN OKLAHOMA. MOIST UPSLOPE FLOW AND LIFT
FROM AN APPROACHING S/W TROF ACROSS SOUTHEAST CO WILL LIKELY
IGNITE CONVECTION OVER THE HIGH TERRAIN AND CONGEAL INTO AN MCS
THAT WILL MOVE ESE OVERNIGHT NEAR THE OK/KS BORDER. THE MODELS ALL
SEEM TO SHOW THIS SIGNAL SO HAVE INCREASED POPS TO LIKELY ALONG
THE BORDER, TAPERING IT OFF TO SLGT CHC AT HAYS. OTHER STORMS MAY
DEVELOP ALONG THE FRONT BUT MAY BE SOUTH OF THE BORDER DEPENDING
ON WHERE THE FRONT STALLS.

A REINFORCING SHOT OF COOLER AIR PLOWS THROUGH ON WEDNESDAY AS A
SIGNIFICANT PIECE OF ENERGY DIVES SOUTHEAST THRU THE PLAINS TO
EVENTUALLY CARVE OUT A DEEP TROF OVER THE GREAT LAKES AND MID
MISSISSIPPI VALLEY. WITH COLD AIR ALOFT LAPSE RATES SHOULD REMAIN
STEEP ENUF FOR SOME SHOWER ACTIVITY AND POSSIBLY SOME THUNDER.
WILL THEREFORE LEAVE SMALL POPS IN THE FORECAST.

HIGHS WILL BE TRENDING LOWER THRU THE PERIOD, WITH LOW TO MID 70S
ON TUESDAY AND MID TO UPPER 60S FOR WEDNESDAY. LOWS WILL BE
GENERALLY IN THE 50S.

DAYS 3-7...

AGAIN TODAY THE EXTENDED MODELS ARE FAIRLY CONGRUENT THROUGH ABOUT
144 HOURS. THE SCENARIO IS TO BRING A ANOTHER PACIFIC WAVE DOWN THE
PATTERN WEDNESDAY NIGHT WITH THE POLAR FRONT ENDING UP ALONG THE
GULF COAST STATES BY THURSDAY AND FRIDAY. ANOTHER WAVE OR TWO IS
FORECAST THROUGH THE REGION OVER THE COMING WEEKEND AND HAVE LEFT
SOME POPS IN FOR THAT EVENTUALITY AS WELL. OTHERWISE, HAVE MADE
LITTLE OR NO CHANGES TO THE GOING GRIDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  73  53  66 /  30  20  40  20
GCK  53  71  50  65 /  30  20  40  20
EHA  53  72  50  65 /  20  30  60  20
LBL  54  72  52  66 /  20  30  60  20
HYS  55  73  50  66 /  50  10  20  20
P28  60  76  56  67 /  40  20  50  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN27/08
LACY/JOHNSON
Hazardous weather outlook, May 8, 12:43 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1243 PM CDT MON MAY 8 2006

KSZ030-031-043>046-061>066-074>081-084>090-091000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
1243 PM CDT (1143 AM MDT) MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

AT 1243 PM CDT (1145 AM MDT) MOIST AND UNSTABLE CONDITIONS CONTINUED
TO DEVELOP ROUGHLY IN THE AREA BOUNDED BY A LINE FROM DODGE CITY TO
HAYS...GREAT BEND...PRATT...AND BACK TO DODGE CITY. THIS AREA LOOKS
TO BE WHERE OUR FIRST CONVECTIVE UPDRAFTS WILL FORM BY AROUND 4 PM
CDT THIS AFTERNOON. SHOWERS AND THUNDERSTORMS THAT DEVELOP IN THIS
AREA WILL MOVE OFF TO THE EAST AND NORTHEAST. VERTICAL WIND
PROFILES INDICATE THAT A FEW OF THEM COULD BECOME SEVERE WITH THE
MAIN DANGER BEING FROM LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN AND NEAR THE AREA MENTIONED
ABOVE.

JOHNSON

In the hours before

Local storm report, May 8, 2:48 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
248 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             10 NE ULYSSES           37.68N 101.23W
05/07/2006  E1.00 INCH       GRANT              KS   TRAINED SPOTTER

0842 PM     HAIL             15 NNE SUBLETTE         37.68N 100.74W
05/07/2006  E0.88 INCH       HASKELL            KS   TRAINED SPOTTER

0900 PM     HAIL             5 NE COPELAND           37.59N 100.56W
05/07/2006  E1.00 INCH       GRAY               KS   TRAINED SPOTTER

1100 PM     HAIL             6 N SUN CITY            37.47N 98.92W
05/07/2006  E1.00 INCH       PRATT              KS   TRAINED SPOTTER

            SIGNIFICANT WHEAT DAMAGE REPORTED IN THIS AREA.

&&

UMSCHEID
Local storm report, May 8, 5:47 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
547 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             14 NW SCOTT CITY        38.62N 101.09W
05/07/2006  E0.75 INCH       SCOTT              KS   TRAINED SPOTTER

0558 PM     HAIL             11 NNW SCOTT CITY       38.63N 100.99W
05/07/2006  E0.75 INCH       SCOTT              KS   TRAINED SPOTTER

            NEARLY COVERING GROUND. BEEN HAILING FOR 15 MINUTES.

0620 PM     HAIL             21 N LAKIN              38.24N 101.26W
05/07/2006  E1.75 INCH       KEARNY             KS   PUBLIC

            ALMOST COVERED THE GROUND.

0645 PM     HAIL             14 N DEERFIELD          38.18N 101.13W
05/07/2006  E1.00 INCH       KEARNY             KS   TRAINED SPOTTER

0650 PM     HAIL             16 NW GARDEN CITY       38.14N 101.07W
05/07/2006  E0.88 INCH       FINNEY             KS   TRAINED SPOTTER

0654 PM     HAIL             14 N DEERFIELD          38.18N 101.13W
05/07/2006  E1.75 INCH       KEARNY             KS   TRAINED SPOTTER

0654 PM     TORNADO          10 N DEERFIELD          38.13N 101.13W
05/07/2006                   KEARNY             KS   TRAINED SPOTTER

            TORNADO ON GROUND FOR 3 MINUTES. NARROW TORNADO.

0656 PM     TORNADO          8 NW HOLCOMB            38.07N 101.09W
05/07/2006                   FINNEY             KS   TRAINED SPOTTER

0700 PM     HAIL             10 NE ULYSSES           37.68N 101.23W
05/07/2006  E1.00 INCH       GRANT              KS   TRAINED SPOTTER

0742 PM     HAIL             GARDEN CITY             37.98N 100.86W
05/07/2006  M0.88 INCH       FINNEY             KS   CO-OP OBSERVER

0744 PM     HAIL             5 NNW GARDEN CITY       38.04N 100.90W
05/07/2006  M1.25 INCH       FINNEY             KS   PUBLIC

0745 PM     HAIL             GARDEN CITY             37.98N 100.86W
05/07/2006  M1.00 INCH       FINNEY             KS   CO-OP OBSERVER

            LASTED FOR 20 MINUTES.

0755 PM     HAIL             1 NE GARDEN CITY        37.99N 100.85W
05/07/2006  E1.75 INCH       FINNEY             KS   TRAINED SPOTTER

0800 PM     HAIL             4 S GARDEN CITY         37.92N 100.86W
05/07/2006  M1.75 INCH       FINNEY             KS   TRAINED SPOTTER

0800 PM     HAIL             1 NE GARDEN CITY        37.99N 100.85W
05/07/2006  E1.25 INCH       FINNEY             KS   TRAINED SPOTTER

            RETIRED NWS EMPLOYEE

0830 PM     HAIL             3 SE PLYMELL            37.78N 100.83W
05/07/2006  E1.00 INCH       FINNEY             KS   PUBLIC

0840 PM     TORNADO          8 S PLYMELL             37.69N 100.87W
05/07/2006                   HASKELL            KS   STORM CHASER

            REPORTED LARGE TORNADO LASTED FOR ABOUT 10 MINUTES.

0842 PM     HAIL             15 NNE SUBLETTE         37.68N 100.74W
05/07/2006  E0.88 INCH       HASKELL            KS   TRAINED SPOTTER

0900 PM     HAIL             5 NE COPELAND           37.59N 100.56W
05/07/2006  E1.00 INCH       GRAY               KS   TRAINED SPOTTER

0918 PM     HAIL             7 N COPELAND            37.64N 100.63W
05/07/2006  E0.88 INCH       GRAY               KS   STORM CHASER

1015 PM     HAIL             SE MULLINVILLE          37.59N 99.47W
05/07/2006  E0.88 INCH       KIOWA              KS   PUBLIC

1020 PM     HAIL             MULLINVILLE             37.59N 99.47W
05/07/2006  M1.00 INCH       KIOWA              KS   CO-OP OBSERVER

1055 PM     HAIL             HAVILAND                37.62N 99.11W
05/07/2006  E1.00 INCH       KIOWA              KS   TRAINED SPOTTER

1100 PM     HAIL             6 N SUN CITY            37.47N 98.92W
05/07/2006  E1.00 INCH       PRATT              KS   TRAINED SPOTTER

            SIGNIFICANT WHEAT DAMAGE REPORTED IN THIS AREA.

1103 PM     HAIL             W COATS                 37.51N 98.82W
05/07/2006  E1.00 INCH       PRATT              KS   LAW ENFORCEMENT

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:14 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny46 min
May 8, 7:24 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott51 min
May 8, 7:45 PM CDTSevere Thunderstorm WarningDDCNess30 min
May 8, 8:02 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman43 min
May 8, 8:31 PM CDTSevere Thunderstorm WarningDDCHodgeman29 min
May 8, 8:38 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman37 min
May 8, 8:54 PM CDTSevere Thunderstorm WarningDDCFord30 min
May 8, 10:01 PM CDTSpecial Weather StatementDDCFord44 min
May 8, 10:10 PM CDTSevere Thunderstorm WarningDDCFord, Gray50 min
May 8, 10:29 PM CDTTornado WarningDDCFord46 min
May 8, 10:51 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman39 min
May 8, 11:07 PM CDTSevere Thunderstorm WarningDDCFord38 min
May 8, 11:31 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee44 min
May 8, 11:34 PM CDTSevere Thunderstorm WarningDDCKiowa41 min
May 8, 11:57 PM CDTSevere Thunderstorm WarningDDCHodgeman48 min
May 9, 12:15 AM CDTSevere Thunderstorm WarningDDCPawnee, Stafford45 min
May 9, 12:15 AM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa45 min
May 9, 12:25 AM CDTSevere Thunderstorm WarningDDCFord65 min
May 9, 12:57 AM CDTSevere Thunderstorm WarningDDCEdwards33 min
May 9, 1:19 AM CDTSpecial Weather StatementDDCEdwards, Kiowa56 min
May 9, 1:27 AM CDTSpecial Weather StatementDDCFord33 min
May 9, 1:33 AM CDTSevere Thunderstorm WarningDDCPratt, Stafford27 min
May 9, 1:55 AM CDTSevere Thunderstorm WarningDDCComanche, Kiowa50 min
May 9, 2:48 AM CDTSpecial Weather StatementDDCPratt57 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.